MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE
Model Number CATD-C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Additional 510(k)#s that also apply to this complaint: k160533, k161523.This report is associated with mfr report number: 3005168196-2020-01447.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) an indigo system catd aspiration catheter (catd), indigo system catrx aspiration catheter (catrx), and non-penumbra sheath.During the procedure, while advancing the catd through the sheath, the mid-shaft of the catd kinked.Subsequently, the catd was removed.The physician continued with the procedure using the catrx and the sheath.While advancing the catrx through the sheath, the proximal end of the catrx kinked.Therefore, the catrx was also removed.The procedure was completed using a indigo system aspiration catheter 8 (cat8) and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CATD ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10522115
Report Number3005168196-2020-01446
Device Sequence Number19739009
Product Code DXE
UDI-Device Identifier00815948020481
UDI-Public00815948020481
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2022
Device Model NumberCATD-C
Device Catalogue NumberCATD
Device Lot NumberH10187
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005